Medical Questions > Womens Health > Birth Control Forum

BC Pill-related Breast tenderness

I am 26 years old - I don't plan on having children for a couple more years. Over the past 2 years I have experienced magnified breast growth/tenderness whenever I am on a birth control pills (Ortho-Tri-Cyclen-Lo & now generic Loestrin; Microgestin) the growth/tenderness lasts all month long and only stops for a few days after my period, then it returns. I have been pregnant before and it feels exactly the same - but I'm never pregnant. It is SO uncomfortable!
Are there any BC pills out there that won't do this? Please help! I would prefer generic but I'm willing to pay more for normal breasts!
Did you find this post helpful?
|

User Profile
replied June 3rd, 2008
Doctor
Breast growth/tenderness is a common side effect from almost any type of birth control pills.
|
Did you find this post helpful?

User Profile
replied June 3rd, 2008
Extremely eHealthy
Unfortunately, birth control contains the same hormones that your body produces when you are pregnant so you can often have mimic pregnancy symptoms from this like the sore breasts that you are experiencing.

Have you thought about other methods of birth control that are non-hormonal such as certain IUDs or condoms? That would eliminate the sore breast side effect.
|
Did you find this post helpful?

replied June 3rd, 2008
Thank you
Thanks for your responses, I have considered trying a non-hormonal/Copper IUD but so far I haven't been gutsy enough to actually go through with it. I'm going to do a little more research before I decide to go that route. I am monogamous with my boyfriend of 8 years and we have used condoms in the past, but I don't even trust those very much. I have been using BC pills since I was 19, I just don't remember having this symptom go all month long in other years with BC pills, that's why this is so frustrating.

Thanks again very much!
|
Did you find this post helpful?

User Profile
replied June 4th, 2008
Doctor
Intrauterine device (IUD) is not recommended for young women who have never delivered but intent to do that in the future. IUD increases the risk for spreading the infection from vagina up into the uterus and oviducts which can cause very bad consequences upon fertilization ability in the future. This may not happen in your case because you have monogamous relationship but it you can never be sure. Beside increased risk for infection, another very common side effect from IUD is prolonged and heavier periods (menorrhagia).
Condom seems to be the most appropriate contraceptive method in your case.
|
Did you find this post helpful?
Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...